The information on this site is not intended or implied to be a substitute for professional medical advice, diagnosis or treatment. Content within the patient forum is user-generated and has not been reviewed by medical professionals. Other sections of the Melanoma Research Foundation website include information that has been reviewed by medical professionals as appropriate. All medical decisions should be made in consultation with your doctor or other qualified medical professional.

Ipi question, rash, blisters?

Forums General Melanoma Community Ipi question, rash, blisters?

  • Post
    Jan in OC
    Participant

    After wearing am "immobilizer" on his arm all weekend, my husband got a bad rash and blisters wherever the sling rubbed.  Don't know if this is an IPI reaction (had first infusion on 1/28) or pain meds or just plain sensitive skin?  Is rash and blistering normal for IPI?  what can he take to help?   The OTC benadryl doesn't seem to be working.  

    After wearing am "immobilizer" on his arm all weekend, my husband got a bad rash and blisters wherever the sling rubbed.  Don't know if this is an IPI reaction (had first infusion on 1/28) or pain meds or just plain sensitive skin?  Is rash and blistering normal for IPI?  what can he take to help?   The OTC benadryl doesn't seem to be working.  

    We saw the orthopedic doc this morning and they put a larger (better) brace on his arm.  The doc wants to wait for 3 weeks until the swelling goes down to decide on surgery due to risk of infection, lymphadema, etc.  In the meantime, he thought there was no reason to delay the MRI and brain radiation, if he can lay still for it.  I have not heard from the RadOnc today, have a call into them.  

    One day at a time…..

    Jan

    Loading spinner
Viewing 3 reply threads
  • Replies
      Jerry from Cape Cod
      Participant

      Hi Jan,

      From your description it sounds more like a contact rash from the immobilizer, especially if it didn't fit correctly.  IPI rashes spread over a wide area and can vary in intensity. 

      Try a good skin lotion like Sarna Anti Itch.  It's a bit expensive but does seem to help the skin.

      If you have any questions or doubts call your trial contact and get their opinion.

      Jerry from Cape Cod

      Loading spinner
      Jerry from Cape Cod
      Participant

      Hi Jan,

      From your description it sounds more like a contact rash from the immobilizer, especially if it didn't fit correctly.  IPI rashes spread over a wide area and can vary in intensity. 

      Try a good skin lotion like Sarna Anti Itch.  It's a bit expensive but does seem to help the skin.

      If you have any questions or doubts call your trial contact and get their opinion.

      Jerry from Cape Cod

      Loading spinner
      JenC
      Participant

      A week after my husband started ippi he got a strange blister-like raised rash in an area near his tumors.  I freaked out since some of the (very rare) autoimmune side effects of the  treatment cause one's body to reject the skin and it peels off in sheets.  We had it checked out and all we could figure out is that he may have had a heat pad on the site and since he has no feeling there from surgeries, he may have burned his skin.  It got infected and he got fevers & chills.  It has since healed up mostly, but it was strange.

      Loading spinner
      JenC
      Participant

      A week after my husband started ippi he got a strange blister-like raised rash in an area near his tumors.  I freaked out since some of the (very rare) autoimmune side effects of the  treatment cause one's body to reject the skin and it peels off in sheets.  We had it checked out and all we could figure out is that he may have had a heat pad on the site and since he has no feeling there from surgeries, he may have burned his skin.  It got infected and he got fevers & chills.  It has since healed up mostly, but it was strange.

      Loading spinner
Viewing 3 reply threads
  • You must be logged in to reply to this topic.
About the MRF Patient Forum

The MRF Patient Forum is the oldest and largest online community of people affected by melanoma. It is designed to provide peer support and information to caregivers, patients, family and friends. There is no better place to discuss different parts of your journey with this cancer and find the friends and support resources to make that journey more bearable.

The information on the forum is open and accessible to everyone. To add a new topic or to post a reply, you must be a registered user. Please note that you will be able to post both topics and replies anonymously even though you are logged in. All posts must abide by MRF posting policies.